What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 1:44 PM EST, 6 minutes earlier.
Area forecast discussion, Jun 3, 1:44 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
244 PM EDT Tue Jun 3 2025
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER,
HYDROLOGY...
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
.NEAR TERM...
(through Tonight)
Issued at 244 PM EDT Tue Jun 3 2025
The region will be between high pressure to the northeast, and a
developing inverted trough over southern FL this afternoon and
evening. Showers with embedded thunderstorms will continue to
increase in coverage from south to north.
The inverted trough will move north across forecast area Tonight. As
a result shower and thunderstorm coverage will increase. The
greatest chance will be near the coast where the best
convergence will be. With a humid airmass in place, lows will be
the lower 70s Tonight.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 244 PM EDT Tue Jun 3 2025
Cutoff troughing over the eastern Gulf tonight will lift slowly
northward across the FL panhandle on Wednesday as weak surface
low pressure develops along this storm system's retreating warm
front over northeast FL. This weather pattern will create
southerly flow aloft that will transport deep tropical moisture
into our area, with waves of downpours and embedded thunderstorms
expected to traverse our area through Wednesday evening. A few
strong storms will be possible along the Atlantic coast in the
vicinity of the weak surface low pressure and retreating warm
frontal boundary, with gusty winds of 40-50 mph, frequent
lightning strikes, and blinding downpours possible within stronger
convection. Plenty of cloud cover will keep highs on Wednesday
uniformly in the low to mid 80s, with southerly flow on Wednesday
night resulting in lows from the upper 60s to around 70 inland,
ranging to the 70-75 range at coastal locations.
Weak low pressure will lift north-northeastward along the
Carolina coast by late Wednesday night and Thursday, allowing
deep-layered flow to shift to south-southwesterly across our
region. Low-level troughing will extend south-southwestward
from this feature across our region, with tropical moisture
lingering along this trough axis. A few breaks in the
mulit-layered cloud cover on Thursday morning across our
area will allow highs to reach the mid and upper 80s, setting
the stage for widespread convection during the afternoon and
early evening hours, with a few strong storms possible along
the U.S.-301 and I-95 corridors as southwesterly flow
potentially focuses mesoscale boundary collisions over our
eastern counties. Stronger storms will again present a localized
flood threat, in addition to gusty downburst winds of 40-50 mph
and frequent lightning strikes. Convection should wane on
Thursday evening as a dry slot potentially shifts over our
region, with lows only falling to the upper 60s to around 70
inland and the low to mid 70s at coastal locations.
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 244 PM EDT Tue Jun 3 2025
Atlantic high pressure will build westward across the FL peninsula
late this week as organizing surface low pressure lifts
north-northeastward along the U.S. eastern seaboard. A dry slot
should keep things dry during the morning hours, but temperatures
climbing into the lower 90s should provide enough instability for
scattered to numerous afternoon and evening showers and thunderstorms
to develop, with a deep westerly flow focusing convection late in
the day along the I-95 corridor. Atlantic high pressure will remain
displaced to the south of our region on Saturday, keeping a deep
westerly flow pattern in place, creating a typical diurnal summertime
weather pattern of scattered to numerous afternoon and evening
showers and thunderstorms in place across our area, with stronger
storms again possible late in the day along the I-95 corridor. Highs
on Saturday will likely climb into the mid 90s, with maximum heat
index values soaring up to around 105 degrees. Lows this weekend
will only fall to the 70-75 range.
Troughing aloft will dig southeastward from the Great Lakes
states early next week, which will shift flow aloft from westerly
to southwesterly. Shortwave troughs migrating along the base of
this trough across the Deep South should enhance diurnal
convective activity from Sunday afternoon through Tuesday
afternoon, especially across southeast GA, where widespread
afternoon showers and thunderstorms will likely limit highs to the
85-90 range. Southwesterly flow will likely delay the development
of the Atlantic sea breeze each afternoon, allowing highs in the
lower 90s across northeast and north central FL to extend to
coastal locations. Lows will continue to remain in the 70-75 range
at most locations.
&&
.AVIATION...
(18Z TAFS)
Issued at 103 PM EDT Tue Jun 3 2025
Showers with embedded thunderstorms will spread north across area
this period. Restrictions in stratus and showers are expected,
especially overnight.
&&
.MARINE...
Issued at 244 PM EDT Tue Jun 3 2025
High pressure will be northeast of the area over the next few days.
An inverted trough will move up the coast of the FL peninsula
through Tonight, then along the SE GA coast Wednesday morning, then
to the Carolinas Wednesday afternoon. Troughing will remain near the
coast of the Carolinas through Thursday night, with a weak high
pressure ridge stretching across south FL. A cold front is expected
to move into the southeastern US over the weekend.
Rip Currents: Moderate through Wednesday
&&
.FIRE WEATHER...
Issued at 244 PM EDT Tue Jun 3 2025
Breezy easterly transport winds across southeast GA on Wednesday
morning will shift to southeasterly during the afternoon hours,
while breezy southeasterly transport winds across northeast and
north central FL will shift to southerly during the afternoon
hours. These breezy conditions will counter widespread cloud cover
and rainfall, yielding fair daytime dispersion values at inland
locations and poor values at coastal locations on Wednesday.
Transport winds will shift to southwesterly on Thursday, creating
fair to good daytime dispersion values at most locations. Breezy
westerly transport winds are forecast on Friday.
&&
.HYDROLOGY...
Issued at 244 PM EDT Tue Jun 3 2025
The Weather Prediction Center (WPC) has maintained a "Marginal"
Risk (level 1 out of 4) for excessive rainfall across our
entire area on Wednesday. While much of the rainfall will be
beneficial for our area, localized flooding is possible wherever
downpours redevelop and "train" repeatedly over the same locations,
with urban, coastal, and normally flood prone (low-lying) locations
having a greater risk to experience flooding from heavy downpours.
Widespread 1-3 inch totals are forecast through Thursday evening, with
locally higher totals up to 4-6 inches possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 82 68 86 / 40 90 60 80
SSI 74 82 72 85 / 70 90 80 70
JAX 72 84 70 88 / 70 90 70 80
SGJ 73 83 71 87 / 70 90 80 80
GNV 71 85 70 89 / 50 90 70 70
OCF 71 85 70 89 / 60 90 70 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 3, 12:10 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
110 PM EDT Tue Jun 3 2025
FLZ136-236-240-340-031745-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-
110 PM EDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES THROUGH 145 PM EDT...
At 108 PM EDT, Doppler radar was tracking a strong thunderstorm near
Citra, moving northwest at 20 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Citra, Cross Creek, Micanopy, Reddick, McIntosh, Flemington, and
Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2936 8241 2949 8241 2960 8235 2946 8203
2931 8215
TIME...MOT...LOC 1708Z 114DEG 17KT 2938 8218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PKSpecial weather statement, Jun 3, 12:43 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
143 PM EDT Tue Jun 3 2025
FLZ240-340-031815-
Central Marion FL-Western Marion FL-
143 PM EDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MARION COUNTY
THROUGH 215 PM EDT...
At 143 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Sparr, or 9 miles southwest of Citra, moving northwest
at 20 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sparr, Reddick, Flemington, and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2930 8241 2948 8241 2949 8236 2944 8221
2943 8221 2942 8220 2943 8217 2939 8206
2927 8218
TIME...MOT...LOC 1743Z 113DEG 16KT 2935 8226
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PKSpecial weather statement, Jun 3, 1:23 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
223 PM EDT Tue Jun 3 2025
FLZ136-237-240-031900-
Eastern Alachua FL-Central Marion FL-Western Putnam FL-
223 PM EDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALACHUA...NORTH
CENTRAL MARION AND WEST CENTRAL PUTNAM COUNTIES THROUGH 300 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hawthorne, or 8 miles northeast of Citra, moving northwest at 15 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hawthorne, Cross Creek, Rochelle, Micanopy, Johnson, Lochloosa, and
Grove Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2957 8192 2944 8202 2950 8229 2972 8217
TIME...MOT...LOC 1823Z 116DEG 11KT 2952 8205
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PK